Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 86, NWS Green Bay, WI

July 24, 2005Marinette County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Jul 24, 2005, 4:09 AM CDT for Marinette County, Wisconsin. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 24, 2005, 4:09 AM CDT (09:09 UTC)
Expired
Jul 24, 2005, 4:51 AM CDT
In force
42 min
Issued by
NWS Green Bay, WI
Area
Counties, with a storm outline in the text

County Marinette County, WI

The radar

The Green Bay radar (KGRB), 105 km from the middle of the area, began a volume at 09:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 23, 11:35 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 9.2 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2005-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2005-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 225 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1000 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
225 m²/s²
0-3 km storm-relative helicity
293 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRB 240909
SVRGRB
WIC075-241000-
/O.NEW.KGRB.SV.W.0086.050724T0909Z-050724T1000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
409 AM CDT SUN JUL 24 2005

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MARINETTE COUNTY IN NORTHEAST WISCONSIN

* UNTIL 500 AM CDT

* AT 405 AM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS CAPABLE OF PRODUCING WINDS TO 60 MPH.  THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM 21 MILES NORTHEAST OF
  WAUSAUKEE TO 16 MILES NORTHWEST OF CRIVITZ...OR ALONG A LINE
  EXTENDING FROM 23 MILES SOUTHEAST OF IRON MOUNTAIN MICHIGAN TO 33
  MILES SOUTHEAST OF CRANDON...AND MOVING SOUTHEAST AT 45 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  WAUSAUKEE BY 415 AM...
  CRIVITZ BY 425 AM...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4567 8760 4532 8833 4494 8778 4541 8730

$$

KALLAS
3 follow-up statements
000 
WWUS53 KGRB 240925
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
425 AM CDT SUN JUL 24 2005

WIC075-241000-
/O.CON.KGRB.SV.W.0086.000000T0000Z-050724T1000Z/
MARINETTE WI-
425 AM CDT SUN JUL 24 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 500 AM CDT FOR
MARINETTE COUNTY...

AT 422 AM...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING WINDS TO 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM MCALLISTER TO CRIVITZ...OR
ALONG A LINE EXTENDING FROM 17 MILES NORTH OF MARINETTE TO 23 MILES
NORTHWEST OF MARINETTE...MOVING SOUTHEAST AT 40 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  LOOMIS AND BEAVER BY 430 AM...
  PORTERFIELD BY 440 AM...
  HARMONY BY 445 AM...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS...AND DEADLY CLOUD TO GROUND 
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY 
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4536 8760 4520 8818 4498 8777 4536 8737

$$

KALLAS
000 
WWUS53 KGRB 240943
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
443 AM CDT SUN JUL 24 2005

WIC075-241000-
/O.CON.KGRB.SV.W.0086.000000T0000Z-050724T1000Z/
MARINETTE WI-
443 AM CDT SUN JUL 24 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 500 AM CDT FOR
MARINETTE COUNTY...

AT 439 AM...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING WINDS TO 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 12 MILES NORTHEAST OF
MARINETTE TO HARMONY...OR ALONG A LINE EXTENDING FROM 12 MILES
NORTHEAST OF MARINETTE TO 12 MILES WEST OF MARINETTE...MOVING
SOUTHEAST AT 40 MPH.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4528 8746 4504 8791 4497 8770 4528 8743

$$

KALLAS
000 
WWUS53 KGRB 240951
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
451 AM CDT SUN JUL 24 2005

WIC075-241001-
/O.CAN.KGRB.SV.W.0086.000000T0000Z-050724T1000Z/
MARINETTE WI-
451 AM CDT SUN JUL 24 2005

...THE SEVERE THUNDERSTORM WARNING FOR MARINETTE COUNTY IS
CANCELLED...

THE SEVERE THUNDERSTORM HAS MOVED OUT OF THE AREA AND NO LONGER POSES
A SIGNIFICANT THREAT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA UNTIL 6AM 
CDT.

LAT...LON 4528 8746 4504 8791 4497 8770 4528 8743

$$

KALLAS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 3:45 AM CDT, 24 minutes earlier.

Area forecast discussion, Jul 24, 3:45 AM CDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
345 AM CDT SUN JUL 24 2005

.SHORT TERM...TODAY/TONIGHT/MONDAY.  ONGONG CONVECTION ON NOSE OF SW/W
ORIENTATED LLJ OVER NORTHERN WISCONSIN THIS MORNING THE FIRST CHALLENGE.
CONVECTION HAS BEEN DRIFTING ESE AND WILL PROBLABLY NEED TO MENTION SCT
MORNING WORDING EARLY.  MODELS IN GENERAL CONSENSUS OF THEN ENDING PCPN
TODAY AND CONTINUING INTO TONIGHT AS THE SURFACE BOUNDARY SHIFTS INTO
SOUTHERN WISCONSIN THIS AFTERNOON AND INTO NORTHERN IL TNT.  H8 TROF
MOVES THROUGH NOON WITH H8 HIGH PRESSURE BUILDIN IN.  RETURN FLOW
AGAIN DEVELOPS MONDAY...SO WILL CONTINUE A LATE SUNDAY NIGHT CHANCE FOR
CENTRAL WISCONSIN...AND INCREASE CHCS MONDAY.

SURFACE DEWPOINTS APPROACHING THE MID 70S TODAY MAY PUSH HEAT INDICES TO
NEAR 100...BUT EXTENSIVE CLOUDS OVER THE AREA WILL HOLD MAX TEMPS IN
CHECK AND WEAK H8 CAA DEVELOPS THIS AFTERNOON AFTER THE TROF SWINGS
THORUGH.  AT THIS POINT WILL HOLD OFF ANY MENTION OF AN ADVISORY.

.LONG TERM...FOR MONDAY NIGHT VERY GOOD AGREEMENT WITH NAM AND GFS WITH
A TIGHTENING BAROCLINIC ZONE OVER THE STATE.  MODELS DEVELOP A WAVE
ALONG THIS BOUNDARY BY MONDAY NIGHT AND WITH HIGH PW...POTENTIAL FOR
HEAVY RAINFALL AND BREAKING THE BACK OF THE DRY SUMMER.  WILL INCREASE
POPS FOR THE SOUTH HALF TO LIKELY CAT.   THROUGH TUESDAY NIGHT...THIS
BOUNDARY SHIFTS INTO SOUTHERN WISCONSIN...BUT CLOSE ENOUGHT TO WARRANT
CHC POPS FOR THE SOUTHERN THIRD OF THE FORECAST AREA THROUGH TUEDAY
NIGHT.  HIGH PRESSURE DOMINATES WEDNESDAY THROUGH FRIDAY. A FRONTAL
SYSTEM PROGGED TO DROP INTO THE NORTHERN GREAT LAKES REGION LATE IN THE
WEEK AND THEN TRACK OVER SATURDAY.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...

SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 6 AM FOR MUCH OF NORTHEAST
WISCONSIN.

&&

TDH
WEATHER.GOV/GREENBAY
Hazardous weather outlook, Jul 23, 8:45 PM CDT, 7 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
845 PM CDT SAT JUL 23 2005

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-241100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
845 PM CDT SAT JUL 23 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE TONIGHT OVER MOST
OF NORTH CENTRAL AND NORTHEAST WISCONSIN. A WARM FRONT WILL LIFT
NORTH INTO SOUTHERN WISCONSIN TONIGHT...FOLLOWED BY A TROUGH OF LOW
PRESSURE APPROACHING FROM THE NORTHERN PLAINS. WARM...MOIST...
UNSTABLE AIR WILL MOVE INTO THE STATE AS THE WARM FRONT LIFTS
NORTHWARD.  THE MAIN THREAT OF SEVERE WEATHER WILL BE DAMAGING WIND.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A HOT AND HUMID AIR MASS WILL SPREAD INTO WISCONSIN ON SUNDAY. THE
COMBINATION OF AFTERNOON TEMPERATURES CLIMBING INTO THE 90 TO 95
RANGE...AND DEWPOINTS NEAR 70...WILL RESULT IN HEAT INDICES APPROACHING
100 DEGREES OVER PARTS OF CENTRAL AND EAST CENTRAL WISCONSIN BY SUNDAY
AFTERNOON.

THERE IS A CHANCE OF MORE THUNDERSTORMS LATE SUNDAY NIGHT INTO TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.

LMZ521-522-541>543-564-241100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING
WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
845 PM CDT SAT JUL 23 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND
SOUTHERN BAY OF GREEN BAY AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE
TO SHEBOYGAN.

.DAY ONE...TONIGHT

WARM...MOIST...AND UNSTABLE AIR WILL CONTINUE TO MOVE INTO THE STATE
AS A WARM FRONT LIFTS NORTH OUT OF ILLINOIS. THUNDERSTORMS WITH
STRONG WINDS ARE POSSIBLE LATE TONIGHT.

A SMALL CRAFT ADVISORY MAY BE NEEDED BY SUNDAY MORNING WITH
INCREASING SOUTH WINDS AND WAVES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF MORE THUNDERSTORMS LATE SUNDAY NIGHT INTO TUESDAY.

TE
WEATHER.GOV/GREENBAY

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 1:18 AM CDTSevere Thunderstorm WarningGRBVilas27 min
Jul 24, 1:24 AM CDTSevere Thunderstorm WarningGRBDoor40 min
Jul 24, 1:43 AM CDTSpecial Marine WarningGRB2 hr
Jul 24, 4:38 AM CDTSpecial Marine WarningGRB97 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.